Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Took lisinipril. Feeling bloated and getting burning sensation in stomach. What to do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 8479 Questions
Took 2.5 lisinipril for 4 days. After 4th dose , burning In my stomach --bloating lasted 24 hrs of misery. Didn't take last nite-- no pain this am. Need to take blood pressure recently high . What to do
Posted Wed, 20 Feb 2013 in Medicines and Side Effects
Answered by Dr. Michelle Gibson James 6 hours later
HI, thanks for using health care magic

Stomach upset and dyspepsia are rare side effects of lisinopril.
These symptoms can occur in a number of different persons and may also be related to (1) use of certain foods such as turnips, cabbage, broccoli, brussel sprouts, highly acidic fruits, fried foods, fatty foods, spicy foods
(2) use of large meals
(3) excess weight which influences the pressure on the esophagus
(4) medication- as maybe occurring in your case
(5) hiatus hernia
(6) it also occurs in persons who are lactose intolerant

There are two options (1) you can make any lifestyle changes that you think may have a positive effect on the symptoms- reduce meal size and eat small frequent meals, reduce fatty/fried /acidic/spicy foods, reduce the use of certain vegetables,
After any of these relevant changes are made, you can take the medication to see if you still have symptoms.

The second option would be to stop using the medication if there is nothing significant in your diet that can be altered. If you think that it would be best to stop using it, you should speak to your doctor first. Let him or her know about the side effects that you are experiencing and they should suggest an alternative that may suit you better.
If possible ,you may want to consult your doctor as soon as you can if you do not wish to continue it because the longer you wait the higher your blood pressure will rise without adequate control.

Hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor